Quick Search:

uzh logo
Browse by:
bullet
bullet
bullet
bullet

Zurich Open Repository and Archive 

Permanent URL to this publication: http://dx.doi.org/10.5167/uzh-58136

Barbour, A D; Luzcak, M J (2012). A law of large numbers approximation for Markov population processes with countably many types. Probability Theory and Related Fields, 153(3-4):727-757.

[img]
Preview
Accepted Version
PDF (Version 1)
318Kb
[img]
Preview
Accepted Version
PDF (Version 2)
300Kb
[img]
Preview
Accepted Version
PDF (Version 3)
300Kb

Abstract

When modelling metapopulation dynamics, the influence of a single patch on the metapopulation depends on the number of individuals in the patch. Since the population size has no natural upper limit, this leads to systems in which there are countably infinitely many possible types of individual. Analogous considerations apply in the transmission of parasitic diseases. In this paper, we prove a law of large numbers for quite general systems of this kind, together with a rather sharp bound on the rate of convergence in an appropriately chosen weighted ℓ 1 norm.

Item Type:Journal Article, refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Mathematics
DDC:510 Mathematics
Language:English
Date:2012
Deposited On:17 Feb 2012 21:02
Last Modified:19 Apr 2014 02:38
Publisher:Springer
ISSN:0178-8051 (P) 1432-2064 (E)
Additional Information:The original publication is available at www.springerlink.com
Publisher DOI:10.1007/s00440-011-0359-2
Related URLs:http://arxiv.org/abs/1001.0044
Citations:Web of Science®. Times Cited: 3
Google Scholar™

Users (please log in): suggest update or correction for this item

Repository Staff Only: item control page